Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

June 4, 2017Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 4, 2017, 3:11 PM CDT for Fentress County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 3:11 PM CDT (20:11 UTC)
Expired
Jun 4, 2017, 4:00 PM CDT
In force
49 min
Issued by
NWS Nashville, TN

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS84 KOHX 042011
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017
 
TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Pall Mall and Pickett State Park. 

LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
      3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:48 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 4, 12:48 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1248 PM CDT Sun Jun 4 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers and thunderstorms look to continue this morning
across the mid state, and models indicating that this afternoon
will still have more widespread convection. Also looking like some
decent instability will linger around this afternoon, however deep
layer shear has not improved from yesterday's model runs. So may
see a few stronger storms this afternoon embedded within the
scattered showers and thunderstorms. Other than some minor tweaks
to today, the rest of the forecast looks to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

Current radar and models for this afternoon showing multiple waves
of widespread isolated/scattered thunderstorms with some breaks in
between. Difficult to time thunderstorm passage and breaks as
well as shower timing overnight over terminals, but looking like
this afternoon will see VCTS as well as some storms bringing MVFR
vis/cigs when storms impact terminals. Model consensus is to have
a slight break in the late afternoon for KCKV and KBNA with
chances continuing for KCSV. After sunset, precip should mainly be
showers with isolated thunderstorms, and looks to be widespread
through the night. Cigs will drop to MVFR and possibly IFR by
daybreak, especially at KCSV. One final round of rain will
continue in the morning with another frontal passage, so have in
mention of rain through the end of the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Barnwell
Hazardous weather outlook, Jun 4, 6:24 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
624 AM CDT Sun Jun 4 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-051130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
624 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered afternoon and evening thunderstorms are possible with
isolated strong storms. The main threat is gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 4, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017

TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Pall Mall and Pickett State Park.

LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
      3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490

Barnwell

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.